Four weeks ago today I had a follow up appointment with my doctor to see how the meds she put me on was working. I weighed in at a whopping 299 pounds. Da damn! That means I gained and the meds did not do the trick. The next move was to tell me to stick with a 1200 calorie diet and she gave me a prescription for diet pills. I absolutely hate the thought of taking diet pills. There was no pills involved when I packed on all of these pounds. I’m not looking for a quick fix that provides a short term solution. I’ve always thought that the right diet, hard work and dedication would help me reach my weight goals. I left the doctors office that day knowing that I would not get that prescription filled. I would track my calories and exercise. I will admit that 1200 calories is difficult. My eating habits are horrible. It’s not like I have 6 Big Macs for lunch or anything like that. I don’t eat a lot but I do eat the wrong things. I downloaded the Lose It app and started tracking. On a good day I kept it around 1200. On a really bad day it increased all the way to 2100. Because I’m morbidly obese I tend to burn more calories than most people. That helped offset my calorie intake. At least that was how I looked at. The good doc wanted me to lose 4-6 pounds over the following 4 weeks. I thought for sure I would do it. Nope…epic fail! I returned to the doctor today and I gained 2 pounds. A freakin mazing!! Not only did I gain but now I’m over that 300 pound mark. Just awesome! Big 🖕🏻to that shit! I told her I guess I should accept defeat and get the stupid diet pills filled. Clearly my way isn’t working out. She wants me to lose 4-6 pounds over the next 4 weeks. I told her I want to lose 15. I guess I should just take what I can get right now. I left her office and dropped the prescription off. They were a little weird at the pharmacy when I dropped it off. There was a long silence while sitting at the drive thru. They finally came on and said they were checking to see if they had it. I left and then went back to pick it up after work. First I will say I’m a freak about side effects. I usually fill prescriptions, read the side effects and then never take them. Look people…I have bad luck! I would be that person that invents a new side effect for something. I kept telling myself it would be okay. I drive up to the window to get the pills and the guy asked me for my ID. What the hell kind of pills is she giving me? Oh lord! The side effects are going to be scary for sure. The first red flag falls under the uses section. It states that it is not known how this medication helps people lose weight. Seriously? How do you not know? Moving on to the how to use section. Taking this medication late in the day may cause insomnia. This medication may cause withdrawal reactions. Rarely, abnormal drug-seeking behavior (addiction) is possible with this medication. And now my favorite part…side effects. Please call 911 if I’m an asshole with a dry mouth appearing dizzy as I run to the bathroom for my nausea, vomiting and diarrhea. If you never see me going to the bathroom and I appear to be in pain while sitting it is because I’ve developed hemorrhoids from the constipation that is occurring. I already have high blood pressure but apparently this medication will raise it some more. Oh great here are a few more side effects. There will be mental/mood changes. I could be an angry person that hallucinates, has nervousness and uncontrolled muscle movements. Pump the brakes. The next one is change in sexual ability/interest. This could go either way. Blurred vision could be helpful in that circumstance. I’m not sure the slurred speech, seizure or severe headache would work in my favor though. Let’s not even talk about the lung and heart problems that can occur. The side effects that I will ignore is the ones that I already have because I’m big as hell. Difficulty breathing with exercise, decreased ability to exercise and swelling of the legs/ankles/feet. Of course they had to throw the rash, itching and swelling in there to further tramatize me. I should rest easy with it all because it says that my doctor has prescribed this medication because she has judged the benefit to me is greater than the side effects. Well…I will just try to forget everything else then. Wish me luck cause clearly I need it.